Ive being using it morning and night along with with Proscar 1.25mg daily over the past while. Ive being using the Regaine for about 9 months and the Proscar for about 8 months.
I had receeded badly at the temples and thinned out at the front of my hairline and also at the crown. Nine months on have I noticed an improvement?
No real regrowth at the temples, where I had started gradually receeding years back if I'm honest. At the frontal hairline I may have had some regrowth but very very marginal if I did. Really and truly if there is any difference its probably because the hairs I hadn't lost in that area have thickened up somewhat. At the crown though there is a definate improvement. Hair is thick there pretty much like I was a teeneager again
I think its worth noting that you need patience with these treatments as you certainly wont see results overnight. When I started using the Regaine I seriously shed hair for the first few weeks. Although that was not easy to deal with it was in fact was a good sign. Without getting too scientific about it the weak fragile hair thats on the verge of falling out is forced to fall out as a thicker stronger hair takes root in the folicule underneath.
Overall I think it very much depends on how much hair youv'e lost already and how long for. Probably depends on the guy using it too as much as anything else as some will show better results than other. You might be lucky and regrow some hair but generally speaking I'd say not. Main thing is that it probably slows down the rate you loose your hair at immensly if used correctly.
However, I think using Regaine alone is just buying you time. If you are suspectable to male pattern baldness then you'd probably end up at the same place eventually if using regaine, just that place will be further on down the line if you know what I mean.
If you are suspectable to male pattern baldness I believe that you really need to take medication that will supress the dht that causes it over the longer term. Not a decision that should be entered into lightly either. There are many men who report side effects such as poor labedo, difficulty in getting and maintianing erections, sore testicles, and even depression in extreme situations. Also worth noting that you should not use the medication if your girlfriend/ wife/ partner is pregnant or if getting pregnant is a possibility as it is very harmful to the male fetus.
I wont go into too much information as I'm not a doctor or otherwise suitably qualified to dish such advice. All I'll say is that taking the drug has not caused me any problems worth noting so far. On and off over over the first couple of months of taking it I got a very very faint dull pain in my groin area that would last a few seconds, maybe a minute absolute max. It was very very bearable, a sensation more than a pain and may not even have being related to the medication for that matter and all I know. Thats not to say the next guy wont have any of the afore mentioned symptoms and maybe more as were all different. I just would advise doing some intense research before deciding if the drug is right for you and going on it.
Just one more thing and on a side note to the OP. I think this forum is completely the wrong place for these kind of threads. The almost default answer seems to be do yourself a favour and get a razor, man up and shave it all off, there are no cures available etc etc etc....which is quite sad really